Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 511, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 17, 2006, 5:33 PM CDT for Hot Spring County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2006, 5:33 PM CDT (22:33 UTC)
- Expired
- Sep 17, 2006, 6:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 85 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 2:37 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Sep 17, 2:37 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 237 PM CDT SUN SEP 17 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT LATEST SFC DATA INDC THAT THE CDFNT RUNS FM SWRN MO...SWWD INTO ERN OK AND N-CNTRL TX ATTM. THE BNDRY HAS SLOWED SOMEWHAT THE LAST FEW HRS...WITH MOST OF THE ASSOCD CONVECTION CONFINED TO NWRN AR. MEANWHILE...HAVE SEEN SCTD SHRA/TSRA FORM SINCE NOON ACRS SERN AR. EXPECT CONVECTION TO INCRS IN AREAL COVERAGE THRU THIS EVENING AS ANOTHER UPPER IMPULSE LIFTS NEWD FM TX AND ALLOWS THE CDFNT START WORKING EWD ONCE AGAIN. MODELS RMN IN GOOD AGREEMENT WITH OVERALL TIMING OF THE CDFNT ACRS THE FA THRU MON. WENT AHEAD WITH UNQUALIFIED POPS FOR THE FA TNGT ALONG AND AHEAD OF FROPA. COULD STILL SEE A FEW STRONG/SVR STORMS INTO THE EVENING OVR CNTRL AND ERN AR. HOWEVER...THE PRIMARY CONCERN WL CONT TO BE LOCALLY HVY RAINFALL. WOULD NOT BE SURPRISED TO SEE 1 TO 2 INCH AMOUNTS COMMON...WITH SOME AMOUNTS APCHG 3 INCHES OR MORE BY THE END OF THE EVENT. DUE TO DRY GROUND CONDS AND HIGH FF GUIDANCE VALUES...WL NOT ISSUE ANY HEADLINES AND KEEP A MENTION OF LOCALLY HVY RAINFALL TNGT AND INTO MON. CDFNT WL CLEAR THE SERN PART OF THE FA MON AFTN...WITH DRIER AND COOLER AIR MOVG INTO THE STATE. RAIN CHCS WL DCRS FM THE W ON MON AND WENT WITH A DRY FCST MON NGT. HIGH PRES AND DRY AIRMASS WL PREVAIL THRU THE REST OF THE SHORT TERM. && .LONG TERM...THURSDAY THROUGH SUNDAY MODELS CONT TO ADVERTISE ANOTHER UPPER SYS AFFECTING THE FA THU NGT THRU SAT. TIMING AND STRENGTH OF THIS NEXT FEATURE IS STILL A BIT UNCERTAIN. PLACED CHC POPS ACRS THE AREA STARTING LATE THU NGT THRU FRI NGT...WITH DCRS RAIN CHCS ON SAT AS SYS DEPARTS NEWD. DRIER AND COOLER CONDS RETURN FOR SUN. && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT AND LONG TERM...44
Hazardous weather outlook, Sep 17, 5:00 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN SEP 17 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN SEP 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE AREA TODAY. AN ASSOCIATED STRONG UPPER LEVEL SYSTEM WILL BE MOVING ACROSS THE NORTHERN PLAINS. THE COLD FRONT IS EXPECTED TO ENTER WESTERN ARKANSAS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT AS IT MOVES INTO ARKANSAS. AT THIS TIME...IT APPEARS THAT A FEW STORMS THAT DEVELOP MAY BECOME SEVERE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ARKANSAS TODAY AND TONIGHT. THE SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. IT APPEARS THAT MOST OF THE SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EVENING. ALSO...TROPICAL MOISTURE IS MOVING INTO ARKANSAS. THIS WILL RESULT IN THE POSSIBILITY OF VERY HEAVY RAINS WITH THE SHOWERS AND THUNDERSTORMS THAT MOVE ACROSS THE STATE. MANY AREAS MAY GET AN INCH OR TWO OF RAIN WITH LOCALLY HEAVIER AMOUNTS. WIDESPREAD FLOODING IS NOT EXPECTED DUE TO THE DROUGHT CONDITIONS IN PLACE...BUT BRIEF LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. THE BEST CHANCE OF THIS WILL BE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOME SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY BUT THE CHANCE OF SEVERE WEATHER AND HEAVY RAIN IS EXPECTED TO DIMINISH BY MONDAY MORNING. ANOTHER STORM SYSTEM WILL APPROACH ARKANSAS BY NEXT WEEKEND. THIS SYSTEM COULD BRING A CHANCE OF SEVERE WEATHER AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...MOSTLY IN WESTERN ARKANSAS...AND EARLY TONIGHT ANYWHERE IN THE AREA. VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 38/29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 3:33 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Searcy, Van Buren | 42 min |
| Sep 17, 4:15 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 30 min |
| Sep 17, 5:04 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 41 min |
| Sep 17, 5:38 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 52 min |
| Sep 17, 5:46 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 44 min |
| Sep 17, 5:59 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.